Originally Posted by needhealing777
I've been on it a couple years and lately feel real jittery...don't know if has a stimulant in it and I just can't handle it anymore or what and if it does have caffeine or something in it, is there a pain medicine that doesn't? I hate that feeling.
No, it does not have caffeine in it. Vicodin is hydrocodone with Tylenol. In fact, very few pain meds contain caffeine....Mainly the "headache" meds such as fioricet and fiorinal and etc. The caffeine helps dilate the blood vessels. The OTC med with caffeine is Excedrin....Tylenol, aspirin and caffeine.
The "jittery" feeling is probably some measure of WD. If you've been on it a couple of years, it's probably not the euphoria or excitement modes at work...You've been on it too long for that to happen any more. Conversely, when your BPL (blood plasma level) goes below a certain level, the physical dependance side of things kicks in. The "jittery" feeling is your body letting you know it's missing the chemical.
This is also known as the "ups and downs" of taking pain meds. You take the med, and your BPL skyrockets, then quickly declines. This happens over and over all day long as you take the med.
Thus, it's probably time for you to move to a long acting med where the therapeutic dose stays higher all day long in your system....An elevated BPL. Then, one takes some type of BT med (short acting) for the flare ups that happen from time to time.